What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 1, 12:55 AM CST, 12 minutes earlier.
Area forecast discussion, Sep 1, 12:55 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
255 AM EDT Fri Sep 1 2017
.Short Term...(Today through Saturday)
Issued at 300 AM EDT Fri Sep 1 2017
...Heavy Breezy Rain Ongoing...
Surface low tracking across central TN and should move into southern
KY this afternoon. The tightest pressure gradient associated with
the low is out ahead of it, so expect some gusty conditions the next
several hours. Current forecast keeps wind gusts just below Wind
Advisory criteria, but would not be surprised to see a couple of
sites gust to around 40 mph. There will be a brief lull in the
vicinity of the low center before winds pick up again west of it and
south of it later this afternoon and evening.
But enough about the wind, the main story is the rain! Kentucky
Mesonet stations along our southern border are measuring 2-4"/hr
rain rates. Rainfall totals will be highest left of the surface low
track, and expect this axis to remain from Russellville to
Frankfort. Of some concern in the last few model runs is the slowing
down of that surface low over central Kentucky. This forecast would
prolong the flash flood threat into Saturday. Also, the NAM and
latest WRF's both indicate a stripe of higher QPF along the Ohio
River at Louisville, possibly farther north. That would indicate
some higher rainfall rates in southern IN than in the previous
forecast. There still will be a sharp cutoff in rainfall totals. For
now, have decided not to expand the Flash Flood Watch to include the
rest of our Southern IN counties.
By Saturday afternoon, the low should be filling in quickly, and
though rain still will be in the area, rates should come down enough
not to cause new flooding issues.
Temperatures this period will be chilly, with record cold maxes
possible both Saturday...see the climate section below.
&&
.Long Term...(Saturday night through Thursday)
Issued at 245 AM EDT Fri Sep 1 2017
After any lingering light rain dissipates Saturday evening, high
pressure moving into the TN Valley should allow us to dry out Sunday
and Monday. Our next rain chance comes in late Monday night and
Tuesday as a cold front sweeps through here. A secondary front still
may bring in additional showers Tue. night to Wednesday. This front
will bring temperatures down quite a bit for early September. Model
solutions still vary, lowering confidence in any one solution...but
there is confidence in a cool down.
&&
.Aviation...(06Z TAF Issuance)
Issued at 120 AM EDT Fri Sep 1 2017
Rain shield associated with Harvey has nearly covered central
Kentucky and is slowly working its way northward. Should see the
entire region overspread with rain by daybreak. The rain will be
heavy at times, and cigs/vis will be as low as IFR with local LIFR.
Winds will also be gusty out of the northeast this morning, with
some gusts approaching or even exceeding 30kts. Models suggest there
could be some breaks in the precipitation across eastern portions of
the CWA later this morning and afternoon, but confidence in timing
of these breaks is not high enough to reflect in TAFs.
&&
.Hydrology...
Updated at 245 AM EDT Fri Sep 1 2017
Tropical Storm Harvey's remnants will bring heavy rain to the Ohio
and Tennessee Valleys. Areal average rainfall totals will peak just
to the left of the track of the surface center of Harvey. Have the
peak values running from Russellville northeast to Georgetown, KY.
For now, have highest values near Bowling Green, with 4-7" of
rainfall on average with higher amounts in some spots. A Flash
Flood Watch remains in effect for most locations for today.
Significant river flooding is not expected at this time. Streams
under these training bands of rain could rise to capacity and
beyond. The greatest chance for minor flooding will be in the
Barren, Rough, and Green River basins.
&&
.Climate...
Issued at 327 PM EDT Thu Aug 31 2017
Record rainfall for September 1:
Louisville: 2.95", 1965
Lexington: 1.91", 1905
Bowling Green: 2.00", 1938
Record Cold Maximum Temperature for September 1:
Louisville: 65 degrees, 1892
Lexington: 62 degrees, 1892
Bowling Green: 70 degrees, 1976
Record Cold Maximum Temperature for September 2:
Louisville: 68 degrees, 2006
Lexington: 66 degrees, 2006
Bowling Green: 68 degrees, 2006
Of note as well as we close out the month of August. August will be
the first month since May 2016 that the average temperature was more
than a degree below normal for the month at SDF/LEX. Each month
since then either has been within a degree of normal or above it.
BWG's streak goes a little further back, to January 2016.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through late tonight for INZ079-084-089>092.
KY...Flash Flood Watch through late tonight for KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
&&
Short Term...RJS
Long Term...RJS
Aviation...DM
Hydrology...RJS
Climate...RJSHazardous weather outlook, Sep 1, 1:05 AM CST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
305 AM EDT Fri Sep 1 2017
INZ079-084-089>092-KYZ023>043-045>049-053>057-061>067-070>078-081-
082-020715-
Jefferson-Crawford-Perry-Harrison-Floyd-Clark-Hancock-Breckinridge-
Meade-Ohio-Grayson-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby-
Franklin-Scott-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-
Nelson-Washington-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-
Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Madison, English, Tell City, Corydon,
New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg,
Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville,
Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville,
Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg,
Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield,
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon,
Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
305 AM EDT Fri Sep 1 2017 /205 AM CDT Fri Sep 1 2017/
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Today and Tonight.
The remnants of Tropical Depression Harvey will bring periods of
moderate to heavy rainfall today. Areas that receive multiple rounds
of heavy rainfall likely will see some street flooding as well as
rises on area creeks and rivers.
In addition to the heavy rain threat, isolated weak, short-lived
tornadoes are possible over eastern sections of central Kentucky,
especially the Lake Cumberland region.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Some light to moderate rainfall will continue Saturday...and a few
area rivers may rise to minor flood stage because of the rainfall
from Harvey.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for heavy rain reports and flooding
as well as any stronger wind gusts today and tonight.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
INZ076>078-083-020715-
Orange-Washington-Scott-Dubois-
Including the cities of Paoli, Salem, Scottsburg, and Jasper
305 AM EDT Fri Sep 1 2017
This hazardous weather outlook is for portions of south central
Indiana.
.DAY ONE...Today and Tonight.
The remnants of Tropical Depression Harvey will bring periods of
moderate to heavy rainfall to southern Indiana today and tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
RJS
In the hours before
Special weather statement, Aug 31, 10:42 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
1142 PM CDT THU AUG 31 2017
KYZ064-074>078-081-082-010545-
Russell-Monroe-Metcalfe-Cumberland-Barren-Adair-Green-Clinton-
1142 PM CDT THU AUG 31 2017
...POCKETS OF HEAVY RAIN MOVING ACROSS PORTIONS OF SOUTH CENTRAL
KENTUCKY...
At 1141 PM CDT, radar indicated a line of heavy rain located from
near Scottsville to near Albany. Movement was north at 25 mph.
Locations impacted include...
Glasgow, Columbia, Tompkinsville, Albany, Jamestown, Edmonton,
Burkesville, Leslie, Russell Springs and Horse Cave.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3663 8597 3666 8595 3690 8607 3686 8611
3693 8617 3706 8611 3706 8607 3716 8606
3717 8568 3711 8552 3717 8537 3718 8504
3711 8496 3711 8490 3705 8491 3700 8484
3696 8495 3686 8506 3662 8499
TIME...MOT...LOC 0441Z 184DEG 29KT 3672 8609 3673 8509
ZTSpecial weather statement, Aug 31, 11:20 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
1220 AM CDT FRI SEP 1 2017
KYZ026-061-062-070-071-073-074-010615-
Warren-Logan-Allen-Edmonson-Barren-Butler-Ohio-
1220 AM CDT FRI SEP 1 2017
...HEAVY RAIN ACROSS PORTIONS OF SOUTH CENTRAL KENTUCKY...
At 1218 AM CDT, radar indicated a band of heavy rain extending from
near Beaver Dam to Morgantown to Bowling Green, slowly moving north
at 20 to 30 mph.
Torrential rainfall is occurring, and may cause localized flooding.
Do not drive your vehicle through flooded roadways.
Locations impacted include... Bowling Green, Morgantown,
Brownsville, Plum Springs, Memphis Junction, Mount
Victor, Crestmoor, Anderson, Casey and Lee.
LAT...LON 3734 8714 3738 8709 3743 8710 3742 8662
3732 8647 3734 8616 3722 8605 3717 8606
3716 8600 3694 8613 3677 8640 3681 8641
3682 8648 3693 8666 3692 8706 3706 8705
3709 8690 3716 8693 3719 8689 3736 8703
TIME...MOT...LOC 0518Z 216DEG 40KT 3732 8700 3713 8609
ZT